Alert archive / Wyoming / High Wind Warnings in 2023

High Wind Warning 44, NWS Cheyenne, WY

November 15, 20235 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 15, 2023, 2:08 AM MST for 5 counties in Wyoming. It took effect at Nov 15, 2023, 8:00 PM MST. It was in force for 36 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2023, 2:08 AM MST (09:08 UTC)
In effect from
Nov 15, 2023, 8:00 PM MST
Expired
Nov 17, 2023, 8:00 AM MST
In force
36 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 2:46 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT) Cooper Cove sensor.
Nov 16, 3:16 AM MSTNON-TSTM WND GST 607 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 16, 4:22 AM MSTNON-TSTM WND GST 627 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 16, 5:06 AM MSTNON-TSTM WND GST 657 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 16, 5:52 AM MSTNON-TSTM WND GST 6711 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 16, 6:12 AM MSTNON-TSTM WND GST 6111 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 16, 6:22 AM MSTNON-TSTM WND GST 697 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2925 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS75 KCYS 150908
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
208 AM MST Wed Nov 15 2023

WYZ110-160000-
/O.UPG.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/
/O.NEW.KCYS.HW.W.0044.231116T0300Z-231117T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
208 AM MST Wed Nov 15 2023

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
FRIDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...North Snowy Range Foothills including the Arlington and
  Elk Mountain areas along Interstate 80.

* WHEN...From 8 PM this evening to 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ101-160000-
/O.UPG.KCYS.HW.A.0046.231116T1200Z-231116T2100Z/
/O.NEW.KCYS.HW.W.0044.231116T0300Z-231116T1800Z/
Converse County Lower Elevations-
Including the cities of Bill, Douglas, Deer Creek, and Glenrock
208 AM MST Wed Nov 15 2023

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Converse County Lower Elevations.

* WHEN...From 8 PM this evening to 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-160000-
/O.UPG.KCYS.HW.A.0046.231116T0900Z-231116T2100Z/
/O.NEW.KCYS.HW.W.0044.231116T0600Z-231116T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
208 AM MST Wed Nov 15 2023

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...South Laramie Range including the Vedauwoo area along
  Interstate 80.

* WHEN...From 11 PM this evening to 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-160000-
/O.EXT.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/
East Platte County-
Including the cities of Wheatland and Guernsey
208 AM MST Wed Nov 15 2023

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Eastern Platte County.

* WHEN...From this evening through Thursday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ115-117-160000-
/O.EXT.KCYS.HW.A.0046.231116T0600Z-231116T2100Z/
Laramie Valley-South Laramie Range Foothills-
Including the cities of Bosler, Laramie, Whitaker, Federal, 
and Horse Creek
208 AM MST Wed Nov 15 2023

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Laramie Valley and South Laramie Range Foothills

* WHEN...From this evening through Thursday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ106-160000-
/O.CON.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
208 AM MST Wed Nov 15 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Central Laramie Range and Southwest Platte County,
  including the Bordeaux area along Interstate 25.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
396 
WWUS75 KCYS 152015
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
115 PM MST Wed Nov 15 2023

WYZ107-152115-
/O.CAN.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/
East Platte County-
Including the cities of Wheatland and Guernsey
115 PM MST Wed Nov 15 2023

...HIGH WIND WATCH IS CANCELLED...

Gusty wind gusts up to 40 to 55 mph are possible from late this 
evening into midday Thursday, but the wind gusts are expected to 
remain below high wind headline criteria at this time.

$$

WYZ106-161200-
/O.UPG.KCYS.HW.A.0046.231116T0300Z-231116T2100Z/
/O.EXB.KCYS.HW.W.0044.231116T0300Z-231116T2100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
115 PM MST Wed Nov 15 2023

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County,
  including the Bordeaux area along Interstate 25.

* WHEN...From 8 PM this evening to 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ115-117-161200-
/O.UPG.KCYS.HW.A.0046.231116T0600Z-231116T2100Z/
/O.EXB.KCYS.HW.W.0044.231116T0900Z-231116T1800Z/
Laramie Valley-South Laramie Range Foothills-
Including the cities of Bosler, Laramie, Whitaker, Federal, 
and Horse Creek
115 PM MST Wed Nov 15 2023

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Laramie Valley and South Laramie Range Foothills. The
  strongest wind gusts are expected to remain to the west and
  south of the city of Laramie, but a couple of gusts to 60 mph in
  the city of Laramie can not be ruled out. The South Laramie
  Range Foothills are expected to also see strong winds during
  this time near the South Laramie Range. 

* WHEN...From 2 AM to 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-161200-
/O.CON.KCYS.HW.W.0044.231116T0300Z-231117T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
115 PM MST Wed Nov 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...North Snowy Range Foothills including the Arlington and
  Elk Mountain areas along Interstate 80.

* WHEN...From 8 PM this evening to 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-161200-
/O.CON.KCYS.HW.W.0044.231116T0600Z-231116T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
115 PM MST Wed Nov 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...South Laramie Range including the Vedauwoo area along
  Interstate 80.

* WHEN...From 11 PM this evening to 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ101-161200-
/O.CON.KCYS.HW.W.0044.231116T0300Z-231116T1800Z/
Converse County Lower Elevations-
Including the cities of Bill, Douglas, Deer Creek, and Glenrock
115 PM MST Wed Nov 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Converse County Lower Elevations.

* WHEN...From 8 PM this evening to 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
131 
WWUS75 KCYS 160853
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
153 AM MST Thu Nov 16 2023

WYZ110-170000-
/O.CON.KCYS.HW.W.0044.000000T0000Z-231117T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
153 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...North Snowy Range Foothills including the Arlington 
  and Elk Mountain areas along Interstate 80.

* WHEN...Until 8 AM MST Friday. A lull in strong winds is likely
  Thursday afternoon and evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ116-162100-
/O.CON.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
153 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...South Laramie Range including the Vedauwoo area along 
  Interstate 80.

* WHEN...Until 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ101-161800-
/O.CON.KCYS.HW.W.0044.000000T0000Z-231116T1800Z/
Converse County Lower Elevations-
Including the cities of Bill, Douglas, Deer Creek, and Glenrock
153 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Converse County Lower Elevations.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ115-117-161800-
/O.CON.KCYS.HW.W.0044.231116T0900Z-231116T1800Z/
Laramie Valley-South Laramie Range Foothills-
Including the cities of Bosler, Laramie, Whitaker, Federal, 
and Horse Creek
153 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Laramie Valley and South Laramie Range Foothills. The 
  strongest wind gusts are expected to remain to the west and 
  south of the city of Laramie, but a couple of gusts to 60 mph 
  in the city of Laramie can not be ruled out. The South Laramie 
  Range Foothills are expected to also see strong winds during 
  this time near the South Laramie Range.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-162100-
/O.CON.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
153 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, 
  including the Bordeaux area along Interstate 25.

* WHEN...Until 2 PM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
931 
WWUS75 KCYS 161806
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1106 AM MST Thu Nov 16 2023

WYZ106-116-161915-
/O.CAN.KCYS.HW.W.0044.000000T0000Z-231116T2100Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-
Including the cities of Bordeaux, Buford, Pumpkin Vine, 
and Vedauwoo
1106 AM MST Thu Nov 16 2023

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected, however gusty winds up to
40-50mph may still occur through this afternoon until sunset.

$$

WYZ101-115-117-161915-
/O.EXP.KCYS.HW.W.0044.000000T0000Z-231116T1800Z/
Converse County Lower Elevations-Laramie Valley-
South Laramie Range Foothills-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Bosler, Laramie, Whitaker, Federal, and Horse Creek
1106 AM MST Thu Nov 16 2023

...HIGH WIND WARNING HAS EXPIRED...

Strong winds are no longer expected, however gusty winds up to
40-50mph may still occur through this afternoon until sunset.

$$

WYZ110-171500-
/O.CON.KCYS.HW.W.0044.000000T0000Z-231117T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1106 AM MST Thu Nov 16 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills.

* WHEN...Until 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight or high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

BW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 14, 4:27 PM MST, 9 hours 41 minutes earlier.

Area forecast discussion, Nov 14, 4:27 PM MST, 9 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
427 PM MST Tue Nov 14 2023

.SHORT TERM...(This evening through Thursday night)
Issued at 220 PM MST Tue Nov 14 2023

Elevated to gusty winds have begun to spread across southeast
Wyoming and the Nebraska Panhandle. GOES satellite water vapor
imagery depicts gravity waves amongst the dry air in the mid-
levels WY/CO. Observed winds of 45-50mph in the wind prone
corridors of southeast WY have been present early this afternoon,
but expect the winds to remain below any headline criteria through
dusk. As most of our cwa currently resides in the warm sector of
a stationary frontal boundary that is draped across northeast WY
and western SD, we are seeing daytime highs 10 to 20 degrees
above average. The warmest temperatures near 70 degrees reside
across the NE Panhandle, and slightly cooler temperatures in the
50s and 60s for southeast Wyoming.

The semi-stationary frontal boundary will lift north overnight,
and this combined with elevated winds will assist with overnight
lows remaining elevated in the 20s and 30s. Wednesday will see
daytime highs a couple of degrees cooler for most areas, but still
remaining 10-15 degrees above normal for mid-November. A potent
upper level low will propagate slowly off the Pacific Coastline on
Wednesday, and part of the energy will become sheared off from the
main longwave trough by Wednesday evening. This weak shortwave
embedded within the mid-level flow will head toward our cwa by
early Thursday. Additionally, an Alberta Clipper shortwave system
will propagate north of our cwa across the Northern Rockies and
Northern Plains Wednesday night into Thursday.

All of this being said, we expect sharp surface pressure gradients
up to 700mb Wednesday night to develop. Contrasting modeled omega
fields of lift and subsidence within close proximity to one
another is signaling the potential for strong mountain wave
activity. 700-750mb winds as of the 12Z GFS depict 50-65 knots
winds Wednesday night into midday Thursday. Wind prone and gap
regions of southeast Wyoming are expected to initially be the
first regions to see strong winds early Thursday. By daybreak
Thursday, the signal for strong winds in the Laramie Valley, East
Platte County, and Converse County are modeled as well. Have gone
with a High Wind Watch for several forecast zones across southeast
WY. Wind gusts of 60-70mph could be observed if trends continue.
Elevated winds for the Nebraska Panhandle are still anticipated,
but sub- high wind headline.

Additionally, the aforementioned shortwave will bring light rain
and snow showers early Thursday for our western zones of southeast
Wyoming. The main energy with this system is anticipated to remain
mainly south of the I-80 corridor into CO. However, snow level
elevations will decrease in our Snowy and Sierra Madre Mountain
Range zones. At this time of inspection, have gone with a forecast
of 1-4 inches for the Snowy/Sierra Madre mountains. Could see
isolated areas greater than four inches above 9000 feet elevation
if model trends continue, with a longer possible window of
precipitation being possible. Conditions should quickly moderate
by Thursday afternoon regarding the precipitation and wind gusts,
with cloud cover taking the longest to dissipate. Overnight lows
Thursday night should remain in the teens to 20s by daybreak
Friday.

&&

.LONG TERM...(Friday through Tuesday)
Issued at 220 PM MST Tue Nov 14 2023

A few more days of quiet and mild temperatures through the weekend
is expected, before we could see a pattern shift that will bring in
cooler temperatures and the threat of precipitation in the form of
snow. Beginning of next week could be much colder with chances for
precipitation to expand across much of the region.

Friday and through the weekend we will still be under the influence
of a ridge axis encompassing much of the Intermountain West. The
Front Range will be sitting on the eastern periphery of the ridge
axis and under a persistent cool northwesterly flow which will allow
temperatures to drop into the low 50s for much of the region. A
piece of energy branching of the main trough axis will pass through
the region which may kick up the winds as 700mb winds increase to
around 50kts. Could see a response across the wind prone areas to
where winds could gust up to 55 mph.

The ridge axis will quickly shift to the east as an area of low
pressure begins to swing east across central California. We will
transition to a drier and slightly warmer westerly flow on Saturday
and this will be the beginnings of a pattern shift across the
western CONUS. Models continue to be scattered on the overall
transition to a very messy and complex pattern for the end of the
weekend and into the first part of next week. The consensus is to
bring some type of elongated trough to which solutions differ from
a broad long wave trough with interaction from both the north and
south branches of the jet or a trough with a closed low over the
desert southwest. Either solutions does indicate that at least the
pattern will become unsettled and cooler the question still remains
how much of an impact this pattern shift will be to the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday evening)
Issued at 1030 PM MST Tue Nov 14 2023

West to southwest flow aloft will continue through the period. VFR
prevails with scattered clouds around 20000 feet AGL. Winds will
gust to 30 knots at Rawlins, Laramie, Cheyenne and Scottsbluff from
15Z to 00Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late Wednesday night through Thursday
     afternoon for WYZ101-107.

     High Wind Watch from Wednesday evening through Thursday
     afternoon for WYZ106-110.

     High Wind Watch from late Wednesday night through Thursday
     afternoon for WYZ115>117.

NE...None.
&&

SHORT TERM...BW
LONG TERM...AW
AVIATION...Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:14 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon47 hr

Nearby

High Wind Warnings in Wyoming, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.